MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U12060090
Medical Device Problem Codes Migration or Expulsion of Device (1395); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat superior vena cava stenosis due to malignant obstruction, the stent abre 12mm was deployed from internal jugular access after vessel measurement with intravascular ultrasound and location confirmation with fluoroscopy (ivus measured 9.5mm).The vessel exhibited 90% lesion stenosis, a lesion length of 50mm, moderate calcification, and minimal tortuosity, with a reference vessel diameter of 9.6mm.Upon deployment, the stent immediately migrated into the right atrium and did not cover the lesion.The stent was successfully snared (gosseneck snare) and removed from the body via femoral vein access, and inspection confirmed it was fully intact.The vessel was pre-dilated with a non-medtronic (10mm conquest) balloon and post-dilated with a non-medtronic (12mm conquest) balloon.A new 14x60mm abre stent was subsequently placed from femoral vein access without issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23488068
Report Number2183870-2025-00511
Device Sequence Number18766785
Product Code QAN
UDI-Device Identifier00643169796225
UDI-Public(01)00643169796225(17)271028(10)B810481
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U12060090
Device Lot NumberB810481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer01/09/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/12/2026
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale